MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number PRB35-06-200-120
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a protege everflex with a non-medtronic 6fr sheath and 0.014 spider fx embolic protection device during treatment of a 175mm calcified lesion in the patient¿s proximal left superficial femoral artery (sfa) of reported diameter 6mm.Lesion exhibited 75% stenosis.Moderate vessel calcification is reported.No damage was noted to the product packaging prior to use.No issues noted when removing the device from the packaging.Ifu was followed and the device was prepped without issue.Pre-dilation was performed with an inpact admiral drug coated balloon.The device was not passed through a previously deployed stent.No resistance was encountered during advancement of the device.It is reported after deploying the stent and during an attempt to remove the delivery system it broke apart.A snare was used to remove the device from the patient.The procedure was described as being successful with no adverse event reported for the patient.
 
Additional Manufacturer Narrative
Additional information: no vessel damage was noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the protégé everflex long stent delivery system, (sds), was received within a red plastic biohazard pouch tied shut and loosely coiled within a plastic biohazard pouch with zipper closure.No ancillary devices nor procedural images were received for analysis.The protégé everflex sds was received in two segments.The distal segment made up of the retainer, gold colored braided tip tube, and distal tip.The proximal segment made up of the deployment paddles, stainless steel hypotube, manifold, printed strain relief, catheter outer sheath, and inner guidewire nylon spline.The distal segment braided tip tube exhibited a kink approximately 12.5cm from the distal tip of the sds distal tip, and a kink just distal of the retainer at 21.1cm from the distal tip.The kinks most likely happened during the snaring to remove the inner distal assembly from the patient.The retainer bond exhibits tensile tearing.The proximal segment exhibits a kink approximately 97.5cm from the distal end of the outer sheath of the sds.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10331597
Report Number2183870-2020-00230
Device Sequence Number3162667
Product Code NIP
UDI-Device Identifier00821684059999
UDI-Public00821684059999
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2023
Device Model NumberPRB35-06-200-120
Device Catalogue NumberPRB35-06-200-120
Device Lot NumberA961271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2020
Initial Date Received by Manufacturer 07/21/2020
Supplement Date Received by Manufacturer07/28/2020
10/06/2020
Initial Report FDA Received Date07/28/2020
Supplement Report FDA Received Date08/04/2020
10/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;